Tachycardia after ablation

I'm looking for some advice please. I had a cardiac arrest over three years ago and have an ICD, defibrillator and pacemaker, which is monitored electronically (something like a satnav I imagine). I had a second ablation about two weeks ago and feel fine apart from being a bit breathless going upstairs. I was summoned back to see my EP this morning as he had picked something up from the monitor. He said that I have tachycardia, which isn't as serious as my afib, which should right itself over time and has prescribed amederone.

I'm just checking that this seems likely as I have my healthcare in France and sometimes feel that the odd nuance may get lost in translation.

With his agreement, I'm leaving for a couple of months in UK, with my monitor and have promised to come back here if he calls me. So I guess I must be fine, if a little nervous.

Thanks for what I'm sure will be supportive and helpful advice.

Penny

14 Replies

oldestnewest
  • Difficult to know what to say without further information as to what your arrhythmia was/ is. Amiodarone used to be commonly used for af, but much less so now. It's also used for various supra ventricular and ventricular arrhythmias. You would normally start with a loading dose that is then reduced. It does have a quite a large number of potential side effects and so requires monitoring of liver and thyroid blood tests. It also makes you sensitive to sunlight and is affected by grapefruit!

    First blood test is usually at 3 months.

  • Thanks, I have had it before, after my cardiac arrest, prescribed as you suggest it should be and only for a few months. I think this may be just until I see him again beginning of January and possibly so I can go to UK with less likelihood of any problems. It was the tachycardia starting after the ablation and the fact that he said it would probably clear up on its own that I was really checking. Don't like amederone, neither does he, but can cope with the odd nightmare for a couple of months. Thanks again Penny

  • When I was going to take it prior to ablation I was told first test 1 month then 3 months.

  • In answer to your main question yes tachycardia is quite normal post ablation. Sorry not to have answered earlier but been rather busy today. Atrial tachycardia is common in the first few weeks/months after ablation and in any case heart rate is usually raised some by the process. For example my resting rate at 65-70 went up to 85-90 post ablation but gradually returned over the next six months. Nothing to worry about in my case once I understood. Just another thing they forget to tell you at the time.

  • Bob, thank you and, please, no apology needed; a swift and reassuring reply. Penny

  • I would try and arrange for a contact while you are here so that if any signals were worrying your EP in France you could have things adjusted here- e.g at St Georges if you are in the south of England

  • I have just taken delivery of an ICD and still trying to get my head around what it can do. My ICD is (I think) configured to resolve life threatening arrhythmias.

    I hope you don't mind me asking but I am in the process of moving to France and one of my big concerns is the medical treatment I will get in France. I was told that Doctors would only speak French and I'm concerned that my schoolboy French may not be up to having a detailed discussion on the details of my heart treatment.

    How have you found it?

  • Hello, thanks for your reply.

    This is in no way a comment on the NHS as its over 15 years since I moved to France.

    I find the healthcare here brilliant. Doctors, nurses and everyone else I come across speak pretty good English and, although I normally speak french to them, when I'm a bit stressed they switch to English for me. When I was in intensive care the hospital whistled up a bilingual Canadian doctor to make sure my husband was up with what was happening.

    I'm sure your french will improve quickly once here, mine did, if you can persuade people to speak french with you and not practice their English!

    Healthcare itself is excellent, no waiting times that we have noticed, GP, pharmacy, preventative medicine - can't speak too highly of.

    If you want to know more/ anything specifically I can mail you separately.

    Best wishes

    Penny

  • also, forgot to say there is a very good medical dictionary which we have but never seem to need to use 'Dictionary of French Medical Terms' ed Richard Whiting, pub. summersdale ISBN 978-1-84024-575-2

  • Hi Penny,

    Thank you so much for your response - It has really put our minds at rest.

    We are stuck in limbo just now. The impact of Brexit and the fall in the exchange rate has really dented our plans. We were in France in August 2016 and plan to go back in May 2017 to do the grand tour and see if we can find an area we would like to settle (and can afford!)

    We would really appreciate your input but don't want to be a pest. We have set up an email account for you to drop us a line if you have time.

    Thanks

    D & J

  • That email address is omsinfo@btinternet.com

  • Why don't you send this in a PM and then deleted this response so that the email address is not public (for security reasons).

  • Peter, presumably Ogilvie will need to do this. I'm not very confident with how all this works but definitly agree its a good idea pjr

  • Yes Ogilvie wlll have to delete it using the box with the arrowhead on to the right of thee like box.

You may also like...